Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Dec 23, 2020, 11:33 AM CST for 28 counties in Texas. It took effect at Dec 23, 2020, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 11:33 AM CST (17:33 UTC)
- In effect from
- Dec 23, 2020, 6:00 PM CST
- Expired
- Dec 24, 2020, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 42 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS74 KEWX 231733 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1133 AM CST Wed Dec 23 2020 TXZ172-173-183>194-202>209-220>225-240145- /O.NEW.KEWX.WI.Y.0006.201224T0000Z-201224T1200Z/ Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1133 AM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
462 WWUS74 KEWX 240053 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 653 PM CST Wed Dec 23 2020 TXZ172-173-183>194-202>209-220>225-241200- /O.CON.KEWX.WI.Y.0006.000000T0000Z-201224T1200Z/ Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 653 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central Texas. * WHEN...From 6 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
997 WWUS74 KEWX 241202 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 602 AM CST Thu Dec 24 2020 TXZ172-173-183>194-202>209-220>225-241315- /O.EXP.KEWX.WI.Y.0006.000000T0000Z-201224T1200Z/ Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar- Comal-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 602 AM CST Thu Dec 24 2020 ...WIND ADVISORY HAS EXPIRED... Sustained winds have dropped below advisory levels and have let the Wind Advisory expire. However, wind gusts of 25 to 30 mph are still possible for the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:22 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 23, 11:22 AM CST, 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1122 AM CST Wed Dec 23 2020 .AVIATION... Clearing has already worked into AUS and DRT late this morning, although IFR/low end MVFR cigs have held on at SAT/SSF. Should see this end by 19-20Z at the latest, with VFR conditions prevailing after that at all sites. A cold front will move in this evening and bring a wind shift to northerly with windy overnight conditions at all sites, sustained 15-25 knots with gusts to 30-35 knots. Winds should diminish late overnight to around 10 knots and shift to northwesterly for Thursday morning under clear skies as high pressure builds into the area. && PREV DISCUSSION... /ISSUED 321 AM CST Wed Dec 23 2020/ SHORT TERM (Today through Thursday)... An upper level trough deepening is it moves across the Plains today to the Great Lakes and Mississippi Valley on Thursday will force a Pacific front toward the I-35 corridor midday into this afternoon, then a Canadian front across our area late this afternoon into early evening. The stratus layer has moved drifted to the north resulting clearing across the Rio Grande Plains. This may allow fog to develop across these areas with some possibly dense. Will hold off on a Dense Fog Advisory as there is a potential for the stratus layer to build back over those areas. The low level jet lifting a deep enough moist layer may generate patchy sprinkles early to mid morning before the low level jet weakens. Deeper moisture is near the Coastal Plains (mainly Lavaca county) and this area may see isolated showers and perhaps a thunderstorm. A moderate surface pressure gradient will generate breezy south to southwest flow, then west to northwest flow behind the Pacific front this afternoon. Humidities will fall in the wake of the Pacific front this afternoon resulting in elevated fire weather conditions over the Hill Country and Rio Grande Plains with near critical fire weather conditions over Val Verde County due to the lowest humidity and strongest winds there. Well above normal high temperatures are expected since the front will move into our after peak heating. As the Canadian front moves across our area, a stronger pressure gradient develops as surface high pressure builds into our area along with some mixing of stronger winds aloft due to subsidence in the wake of the trough passage. This allows winds to increase to 20 to 30 mph with higher gusts. Some of the windier post frontal spots will flirt with Wind Advisory levels. In addition, an even drier airmass surges into our area with dewpoints falling into the teens and single digits. In spite of cold advection, humidities will fall into the 20s for a time leading to widespread elevated to near critical fire weather conditions mainly this evening into the early overnight. Although breezy to windy conditions from some mixing with warmer temperatures aloft would normally keep temperatures from plummeting, cold advection at all levels will allow for freezing temperatures late tonight into Thursday morning across the Hill Country to along the Escarpment. Wind chills in the teens and 20s can be expected overnight into morning. A moderate pressure gradient will slowly weaken on Thursday as surface high pressure drifts to the southeast along the Rio Grande and along with mixing of decreasing winds aloft, surface winds will also decrease. However, they will remain breezy and combined with a dry airmass, elevated fire weather conditions are expected, especially over our Central Texas counties where the strongest winds will linger. Cold advection keeps high temperatures below normal on Thursday. LONG TERM (Thursday Night through Tuesday)... Mostly clear skies and light winds will bring yet another near widespread freeze to to the area Friday morning. The departing deep upper trough leaves a flat zonal pattern over the Srn U.S. Friday through the weekend, and temperatures will rebound back to above normals with Sunday maxes getting into the 75-80 degree range over most of the area. On Monday, the pattern aloft over TX remains zonal, but a trough over the Nrn U.S. sends a dry cold front our direction and brings temps back to within a few degrees of normals for a day. Meanwhile, out west heights begin to fall over the Pacific Coast, leading to a an upstream higher amplitude trough developing over the SW upstream from TX by Tuesday. Ahead of this storm system, the surface winds turn E/NE and clouds begin to overrun the frontal inversion created Monday. Light isentropic lift develops overcast skies and some light shower activity for Tuesday into Tuesday night. By next Wednesday, the upper trough is forecast to be close enough to TX to generate scattered thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 35 57 34 65 / - 0 0 0 0 Austin Bergstrom Intl Airport 77 35 58 30 66 / - 0 0 0 0 New Braunfels Muni Airport 76 37 60 30 69 / - 0 0 0 0 Burnet Muni Airport 72 32 55 29 65 / 0 0 0 0 0 Del Rio Intl Airport 79 36 60 32 67 / 0 0 0 0 0 Georgetown Muni Airport 74 33 56 30 64 / - 0 0 0 0 Hondo Muni Airport 79 34 60 27 67 / - 0 0 0 0 San Marcos Muni Airport 76 35 58 29 67 / - 0 0 0 0 La Grange - Fayette Regional 79 37 57 31 65 / 10 - 0 0 0 San Antonio Intl Airport 75 37 58 33 66 / - 0 0 0 0 Stinson Muni Airport 77 37 58 32 67 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 6 PM this evening to 6 AM CST Thursday for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Edwards-Fayette-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall- Kerr-Kinney-Lavaca-Lee-Medina-Real-Travis-Uvalde-Val Verde- Williamson-Wilson. && Short-Term/Aviation...KCW Long-Term...05 Decision Support...33
Hazardous weather outlook, Dec 23, 3:33 AM CST, 8 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 333 AM CST Wed Dec 23 2020 TXZ171>173-183>194-202>209-217>225-228-240945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 333 AM CST Wed Dec 23 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dense Fog is possible through 10 AM across the Rio Grande Plains where visibilities of one half mile or less are possible. A Dense Fog Advisory may be needed. Elevated to near critical fire weather conditions are expected across the Hill Country and Rio Grande Plains this afternoon and most areas tonight due to low humidities and breezy to windy north to northwest flow. Strong north to northwest winds of 15 to 25 mph with gusts up to 45 mph can be expected tonight. A Wind Advisory may be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are expected on Thursday due to very low humidities and breezy winds, especially across our Central Texas counties. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.